Parametric instabilities of electromagnetic waves in plasmas

Drake, J. F. ; Kaw, P. K. ; Lee, Y. C. ; Schmid, G. ; Liu, C. S. ; Rosenbluth, Marshall N. (1974) Parametric instabilities of electromagnetic waves in plasmas Physics of Fluids, 17 (4). pp. 778-785. ISSN 0031-9171

Full text not available from this repository.

Official URL:

Related URL:


A simple formalism for the parametric decay of an intense, coherent electromagnetic wave into an electrostatic wave and scattered electromagnetic waves in a homogeneous plasma is developed. Various instabilities including Brillouin and Raman scattering, Compton scattering, filamentational and modulational instabilities are derived and discussed in a systematic manner. Growth rates as a function of the incident pump power are shown.

Item Type:Article
Source:Copyright of this article belongs to American Institute of Physics.
ID Code:25109
Deposited On:01 Dec 2010 12:07
Last Modified:04 Jun 2011 05:00

Repository Staff Only: item control page